Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 108, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 5, 2006, 10:12 PM CDT for Scott County, Kansas. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2006, 10:12 PM CDT (03:12 UTC)
- Expired
- Jun 5, 2006, 10:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Scott County, KS
The radar
The Dodge City radar (KDDC), 105 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 10:20 PM CDT | TSTM WND DMG | 3 S Scott City, KS | MANY 5-6-INCH TREE LIMBS DOWN. |
| Jun 5, 10:30 PM CDT | HAIL 0.75 | 8 Ssw Grigston, KS | ESTIMATED WIND GUST TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 8:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2084 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 060312 SVRDDC KSC171-060345- /O.NEW.KDDC.SV.W.0108.060606T0312Z-060606T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1012 PM CDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SCOTT COUNTY IN WEST CENTRAL KANSAS. * UNTIL 1045 PM CDT * AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHALLOW WATER...AND MOVING SOUTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHERN SCOTT COUNTY... SHALLOW WATER... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3849 10079 3842 10103 3827 10100 3828 10068 $$ FINCH
2 follow-up statements
000 WWUS53 KDDC 060335 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1035 PM CDT MON JUN 5 2006 KSC171-060345- /O.CON.KDDC.SV.W.0108.000000T0000Z-060606T0345Z/ SCOTT KS- 1035 PM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SOUTHERN SCOTT COUNTY... AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF SHALLOW WATER...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHERN SCOTT COUNTY... SHALLOW WATER... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3849 10079 3842 10103 3827 10100 3828 10068 $$ FINCH
000 WWUS53 KDDC 060344 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1042 PM CDT MON JUN 5 2006 KSC171-060352- /O.EXP.KDDC.SV.W.0108.000000T0000Z-060606T0345Z/ SCOTT KS- 1042 PM CDT MON JUN 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCOTT COUNTY EXPIRES AT 1045 PM CDT... THE STORM WAS WEAKENING AND EXITING THE COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3849 10079 3842 10103 3827 10100 3828 10068 $$ FINCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:00 PM CDT, 7 hours 12 minutes earlier.
Area forecast discussion, Jun 5, 3:00 PM CDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 300 PM CDT MON JUN 5 2006 .DISCUSSION... DAYS 1-2... 85H TEMPS SHOWING LITTLE CHANGE OVER THE NEXT FEW DAYS. IN GENERAL 85H TEMPS WILL RANGE FROM 24C IN THE NE TO 28-29 IN THE SW. WITH THIS IN MIND AND LACK OF ANY STRONG DOWNSLOPE OR MIXING POTENTIAL WILL UNDERCUT THE USUALLY WARM 2M NAM BY A FEW DEGREES. PCPN CHANCES ALSO DECREASE TOMORROW AND WEDNESDAY AS UPPER RIDGE BUILDS ACROSS THE AREA FROM THE WEST. OUR NW FLOW TONIGHT SHIFTS TO THE NORTH...THEN NORTHEAST OVER THE NEXT 60 HOURS. LEE TROFFING DOES DEVELOP WITH SOME CONVECTION POSSIBLE EACH EVENING OVER ERN COLORADO BUT BASED ON STEERING FLOW WHAT DEVELOPS IN THE WEST WILL REMAIN IN THE WEST. SAT LOOP SHOWING S/W TROF CROSSING NORTHERN COLORADO THIS AFTERNOON W/ SFC OBS DISPLAYING A TONGUE OF MOISTURE (+55 DWPTS) EXTENDING ACROSS WESTERN KS INTO ERN COLORADO. 18Z SOUNDING AT DDC SHOWING 7H TEMP OF 15C WHICH IS CLOSE TO PROGGED MODELS TEMPS OVER DDC. AT THIS TIME APPEARS THE PROGGED MID LVL BAROCLINIC ZONE IN OUR NE/ERN MOST CWA THIS EVENING STILL IS ON TRACK. CONVECTION THIS EVENING IN OUR CWA LOOKING LESS AND LESS LIKELY. LATER TONIGHT LLJ DEVELOPS AHEAD OF OUR S/W TROF WHICH WAS LOCATED OVER NRN CO EARLIER TODAY. WAA AND 925-85H MOISTURE AXIS ALONG THE MID LVL BAROCLINIC ZONE STILL PROGGED OVER OUR N/NE SECTIONS OF OUR CWA SO WITH THIS IN MIND SEE LITTLE REASON TO DISAGREE WITH WHAT IS CURRENTLY IN THE GRIDS.HIGH CHC POPS ACROSS THE N/NE AND SLT CHC POPS IN THE SW. DAYS 3-7... MAIN FORECAST CHALLENGES FOR THIS EXTENDED PERIOD ARE HIGH TEMPERATURES. THE NEW GFS IS IN GOOD AGREEMENT WITH THE EC IN HOT 850MB TEMPS OF 30 TO 32C FROM FRIDAY INTO SUNDAY. THESE HOT 850MB TEMPS WOULD GIVE SURFACE HIGHS INTO THE CENTURY MARK, SO HAVE WARMED DAYTIME HIGHS A FEW DEGREES. THE UPPER RIDGE WILL BUILD IN ON FRIDAY THEN SLOWLY MOVE EAST ON SATURDAY INTO SUNDAY AS A NORTHERN BRANCH WAVE BEGINS TO MOVE EAST ACROSS THE NORTHERN GREAT LAKES. THEN BY MONDAY OR TUESDAY A COLD FRONT WILL DROP INTO WESTERN KANSAS WITH THE NORTHERN BRANCH WAVE. OVERNIGHT LOWS IN THE 60S LOOK REASONABLE. THE OTHER CONCERN IS IF ANY THUNDERSTORMS FORM IF THE CAP CAN BREAK IN THE VERY WARM DAYTIME TEMPS. FOR NOW AM THINKING ISOLATED SO WILL GO DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 88 63 93 / 30 0 0 0 GCK 65 88 61 93 / 30 0 0 0 EHA 63 87 62 94 / 20 0 0 0 LBL 65 89 64 95 / 20 0 0 0 HYS 65 87 61 93 / 40 0 0 0 P28 67 87 67 95 / 30 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/06
Hazardous weather outlook, Jun 5, 5:32 AM CDT, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 532 AM CDT MON JUN 5 2006 KSZ030-031-043>046-061>066-074>081-084>090-061000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 532 AM CDT (432 AM MDT) MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONT IS EXPECTED TO MOVE SOUTH ACROSS THE AREA DURING THE NIGHT TONIGHT AND SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG IT. A FEW OF THESE STORMS COULD BECOME SEVERE LATE AT NIGHT INTO THE EARLY MORNING AND MAINLY EAST OF A DIGHTON...DODGE CITY...COLDWATER LINE. THE MAIN THREAT WITH THE STORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:35 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 40 min |
| Jun 5, 11:41 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 49 min |
| Jun 6, 12:15 AM CDT | Severe Thunderstorm Warning | DDC | Edwards | 45 min |
| Jun 6, 12:24 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 51 min |
| Jun 6, 12:52 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 38 min |
| Jun 6, 1:27 AM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 38 min |
| Jun 6, 1:36 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.